MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC PROFICIENT PHACO NEEDLES; PHACO ACCESSORY

JOHNSON & JOHNSON SURGICAL VISION, INC PROFICIENT PHACO NEEDLES; PHACO ACCESSORY
Model Number OPOR3021G
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Manufacturer date is unknown.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The surgery center observed under the microscope, a plastic part was seen in the opening of a newly single use phaco tip resulting in obstruction of flow.A description from the account reported the phacofragmentation unit got stuck after tightening a newly open single use phaco tip.The tip was replaced and the procedure was completed.No patient injury reported.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 09/12/2018.Device returned to manufacturer ¿ yes.Device evaluation: one phaco tip received without protective silicone tubing or irrigation sleeve.Under microscope a silicone-like particle was observed.The reported complaint and the material could not be confirmed as the protective silicone tubing and sleeve were not provided for evaluation.The supplier conducts a 100% visual inspection of the final device and components as part of the acceptance process.Based on visual inspection of the return and the supplier's inspection process, there is no root cause identified.Probable cause may be associated with the silicone tubing cover being used during the attachment of the tip to the handpiece.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
PROFICIENT PHACO NEEDLES
Common Device Name
PHACO ACCESSORY
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC
santa ana CA
MDR Report Key7676280
Report Number3006695864-2018-01479
Device Sequence Number19184789
Product Code HQC
UDI-Device Identifier05050474521148
UDI-Public(01)05050474521148(17)210115(10)4065973
Combination Product (Y/N)Y
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2021
Device Model NumberOPOR3021G
Device Catalogue NumberOPOR3021G
Device Lot Number4065973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer10/11/2018
10/25/2020
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date10/22/2018
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005